MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number ZTA-P-42-121-W
Medical Device Problem Code Difficult To Position (1467)
Health Effect - Clinical Codes Death (1802); Vascular Dissection (3160)
Date of Event 10/31/2016
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4).Investigation is still in progress.
 
Event or Problem Description
Description of event according to initial reporter: "the zta-pt-46-42-179-w was deployed without incident over the lunderquist double curve.The second device zta-p-121-w was advanced into the primary device and it would not track, it was getting caught in the primary device.It then jumped and the nose cone of the delivery system inadvertently pushed the lunderquist wire to dissect the innominate artery." patient outcome: "[pt] is deceased.".
 
Additional Manufacturer Narrative
(b)(4).Summary of investigational findings: based on the imaging provided a proximal artery innominate artery dissection and possible rupture is confirmed.It cannot be confirmed if the innominate and possible ascending aortic dissection preexisted were caused by the observed tx alpha delivery system jump forwards, or occurred afterwards.The product evaluation of the returned device did not find suggesting that the device was manufactured outside of specifications.Dissection is a known complication following endovascular procedures also addressed in the instruction for use as an adverse event.Cook medical will continue to monitor for similar events.
 
Event or Problem Description
Description of event according to initial reporter: "the zta-pt-46-42-179-w was deployed without incident over the lunderquist double curve.The second device zta-p-121-w was advanced into the primary device and it would not track, it was getting caught in the primary device.It then jumped and the nose cone of the delivery system inadvertently pushed the lunderquist wire to dissect the innominate artery." patient outcome: "[pt] is deceased".

Brand Name
ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
4632 bjaeverskov
DA 
MDR Report Key6092043
Report Number3002808486-2016-01366
Device Sequence Number1625793
Product Code MIH
UDI-Device Identifier10827002353654
UDI-Public(01)10827002353654(17)190714(10)E3472354
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P140016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberZTA-P-42-121-W
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/02/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/10/2016
Supplement Report FDA Received Date02/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age63 YR